Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 20, 2007, 3:54 PM CDT for Nuckolls County, Thayer County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 3:54 PM CDT (20:54 UTC)
- Expired
- Aug 20, 2007, 5:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Nuckolls County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 55 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 3:49 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:36 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 20, 3:36 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 336 PM CDT MON AUG 20 2007 .SHORT TERM...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ARE THE PRIMARY FORECAST CONCERN. A VERY MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION WITH SFC BASED CAPE VALUES OF OVER 7000 J/KG ACROSS PORTIONS OF OUR CWA. DEEP LAYER SHEAR IS ALSO MORE IMPRESSIVE TODAY WITH 0 TO 6KM SHEAR VALUES OF OVER 40 KTS THANKS TO A SHORT WAVE THAT IS TRACKING ACROSS THE STATE. A SFC BOUNDARY IS ALSO FIGURING INTO THE EQUATION AND IS RUNNING FROM NORTHEAST TO SOUTHWEST RIGHT ACROSS THE CENTER OF OUR CWA. STRONG TO SEVERE THUNDERSTORMS ARE ALREADY FIRING ALONG THIS BOUNDARY AND CAN BE EXPECTED TO EXPAND IN COVERAGE AND INTENSITY THIS EVENING WHILE SLIDING TOWARDS THE SOUTHEAST. THEREFORE...THE GREATEST THREAT OF SEVERE WEATHER WILL BE FOCUSED ACROSS SOUTHERN AND EASTERN PORTIONS OF OUR CWA. THERE IS ENOUGH SHEAR AND INSTABILITY ESPECIALLY ACROSS EASTERN NEBRASKA ZONES TO MAKE ISOLATED TORNADOES A POSSIBILITY ALONG WITH THE THE USUAL LARGE HAIL AND HIGH WIND THREATS. MOST THUNDERSTORMS THIS EVENING SHOULD SLIDE OUT OF OUR CWA BY MIDNIGHT. THERE COULD STILL BE AN ISOLATED THUNDERSTORM DURING THE EARLY MORNING HOURS DUE TO THE LOW LEVEL JET. SFC BOUNDARY WILL REMAIN ACROSS PORTIONS OF OUR CWA TOMORROW AND WILL LIKELY INTERACT WITH OLD OUTFLOW BOUNDARIES TO GIVE OUR CWA ANOTHER SHOT OF PRECIPITATION ESPECIALLY TOMORROW AFTERNOON INTO TOMORROW EVENING. .LONG TERM...12Z WEDNESDAY THROUGH MONDAY. FORECAST CONCERNS INCLUDE PRECIPITATION CHANCES THROUGH FRIDAY AND THEN TEMPERATURES IN THE LATTER HALF OF THE PERIOD. AN ACTIVE AND FAIRLY WET PERIOD LOOKS TO BE SHAPING UP FOR THE AREA DURING THE WEDNESDAY THROUGH FRIDAY TIMEFRAME. A SURFACE FRONT STALLS ACROSS THE REGION WHILE PERIODIC SHORTWAVES EJECT OUT OF A BROAD LOW-AMPLITUDE UPPER TROUGH ACROSS THE WESTERN CONUS AND RIDE ACROSS THE CENTRAL PLAINS. THE GULF IS WIDE OPEN DURING THIS TIME...WITH SOUTHERLY SURFACE WINDS AROUND A SURFACE RIDGE CENTERED OVER THE SOUTHEAST CONUS ADVECTING MOISTURE RICH AIR NORTHWARD. DIFFICULT IF NOT IMPOSSIBLE TO NAIL DOWN SHORTWAVE TIMING AND PRECISE BOUNDARY PLACEMENT GIVEN CONVECTIVE INFLUENCES THIS FAR OUT...BUT RAIN CHANCES LOOK GOOD FOR THE AREA AS A WHOLE WEDNESDAY INTO FRIDAY...WITH WEDNESDAY NIGHT AND THURSDAY NIGHT LOOKING LIKE THE BEST PERIODS FOR WIDESPREAD PRECIPITATION. THE LLJ KICKS UP TO 40 TO 45 KTS BOTH NIGHTS WITH GOOD MOISTURE CONVERGENCE ACROSS THE CWFA. HEAVY RAINFALL IS POSSIBLE PARTICULARLY WEDNESDAY NIGHT AND THURSDAY NIGHT...WHICH COULD PRODUCE SOME FLOODING PROBLEMS. THE ATMOSPHERE ALSO STAYS SUFFICIENTLY UNSTABLE WEDNESDAY AND THURSDAY TO SUPPORT SOME STRONG OR SEVERE STORMS DURING THE AFTERNOON AND EVENING HOURS. ALSO ADEQUATE DEEP LAYER SHEAR BOTH DAYS TO SUPPORT SOME STRONG TO SEVERE CONVECTION. PRECIP CHANCES CONTINUE ON FRIDAY AS THE MAIN UPPER TROUGH AXIS SLIDES ACROSS...WHICH FINALLY BEGINS TO PUSH THE STALLED SURFACE FRONT SOUTH. AS IT DOES SO...PRECIP CHANCES END FROM NORTH TO SOUTH FRIDAY NIGHT. THE FRONT PUSHES SUFFICIENTLY FAR SOUTH BY SATURDAY TO DRY THINGS OUT WHILE HEIGHTS ALOFT BUILD SLIGHTLY IN BETWEEN DEPARTING TROUGH AND NEXT SYSTEM MOVING INTO THE PAC NW. SATURDAY LOOKS LIKE A PLEASANT LATE AUGUST DAY AS BOTH THE GFS AND ECMWF SHOW H85 TEMPS IN THE MID TO UPPER TEENS BEHIND THE FRONT AND EASTERLY SURFACE WINDS...WHICH WILL SPELL COOLER CONDITIONS THAN WE/VE SEEN IN A WHILE. LOWERED TEMPS A FEW DEGREES BUT THEY STILL MAY BE A TAD HIGH. TEMPS THEN BEGIN TO REBOUND SUNDAY AND MONDAY AS THE SURFACE HIGH SHIFTS EAST AND RETURN FLOW ENSUES. NEXT SYSTEM LOOKS TO AFFECT THE AREA LATE MONDAY INTO TUESDAY AS AN UPPER LOW SLIDES EAST ACROSS SOUTHERN CANADA AND THE NORTHERN TIER STATES...SENDING A FRONT SOUTH INTO THE PLAINS. AVIATION...18Z TAF...THE PRIMARY AVIATION CONCERN WILL CENTER AROUND WIND SHIFTS...WITH SOUTHERLY WINDS EARLY THIS AFTERNOON BECOMING SOUTHWEST BY MID AFTERNOON AND NORTHERLY BY AROUND 7 TO 8PM. WINDS OVERNIGHT WILL THEN SHIFT FROM NORTHERLY TO MORE EASTERLY AFTER MIDNIGHT AND EVENTUALLY BACK OUT OF THE SOUTHEAST TOMORROW MORNING. THUNDERSTORM CHANCES WILL BE BEST NORTHEAST OF KGRI WITH JUST THE SLIGHTEST CHANCE OF A THUNDERSTORM AT KGRI. AN ADDITIONAL CONCERN WILL BY LOW CLOUDS MOVING IN LATER TONIGHT. EXPECT AT LEAST SCATTERED IF NOT BROKEN LOW CLOUDS AFTER MIDNIGHT TONIGHT WITH POSSIBLE VISIBILITY REDUCTIONS ESPECIALLY NEAR DAWN. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && WESELY/KB
Hazardous weather outlook, Aug 20, 1:35 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 135 PM CDT MON AUG 20 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 135 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY WILL SLIDE EAST INTO THE AREA TODAY...AND COLLIDE WITH A VERY UNSTABLE AIRMASS LATE THIS AFTERNOON. THUNDERSTORMS WILL FORM IN NORTH CENTRAL AND NORTHEAST NEBRASKA AND WORK SOUTHEAST ACROSS PARTS OF SOUTH CENTRAL NEBRASKA THROUGH THE EVENING HOURS. WIND PROFILES ARE FAVORABLE FOR ORGANIZED SEVERE STORMS...CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WINDS IN EXCESS 60 MPH. IN ADDITION...HEAT INDEX VALUES OF 100-105 WILL BE POSSIBLE WEST OF HIGHWAY 281...WITH HEAT INDEX VALUES OF 105-110 EXPECTED ALONG AND EAST OF HIGHWAY 281 THROUGH THIS AFTERNOON. MORE WIDESPREAD COVERAGE OF THE THUNDERSTORMS WILL BE ALONG AND EAST OF HIGHWAY 281 ACROSS SOUTH CENTRAL NEBRASKA WITH MORE ISOLATED THUNDERSTORMS TO THE SOUTH AND WEST. THE MAIN TIME FRAME FOR SEVERE WEATHER POTENTIAL WILL BE BETWEEN 4 PM AND 11 PM. THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE OUTLOOK AREA AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CURRENT TRENDS INDICATE THE OUTLOOK AREA CAN EXPECT SEVERAL DAYS OF AT LEAST SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE EVENING AND NIGHTTIME HOURS. THE THUNDERSTORMS WILL BE MOST LIKELY FROM TUESDAY THROUGH THURSDAY NIGHT. THUNDERSTORMS TUESDAY EVENING INTO TUESDAY NIGHT MAY BE STRONG TO SEVERE...AND CAPABLE OF PRODUCING HEAVY RAIN. THE RISK FOR LOCALLY HEAVY RAINS WILL CONTINUE THROUGH THURSDAY...AND MAY RESULT IN FLOODING ISSUES FOR SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING...ESPECIALLY FOR NEBRASKA LOCATIONS EAST OF HIGHWAY 281. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 20, 3:13 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 313 PM CDT MON AUG 20 2007 NEZ086-202100- NUCKOLLS- 313 PM CDT MON AUG 20 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NUCKOLLS COUNTY... AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORA...OR 34 MILES SOUTHEAST OF HASTINGS... AND MOVING EAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... RUSKIN BY 320 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 20, 3:14 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
314 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 ESE PHILLIPSBURG 39.72N 99.24W
08/20/2007 E1.00 INCH PHILLIPS KS LAW ENFORCEMENT
&&
BRYANTLocal storm report, Aug 20, 3:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
331 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 3 SW GLADE 39.65N 99.35W
08/20/2007 E1.75 INCH PHILLIPS KS LAW ENFORCEMENT
&&
BRYANTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:08 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 67 min |
| Aug 20, 3:40 PM CDT | Severe Thunderstorm Warning | GID | Webster | 65 min |
| Aug 20, 4:09 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 51 min |
| Aug 20, 4:18 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 57 min |
| Aug 20, 4:33 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 42 min |
| Aug 20, 5:00 PM CDT | Severe Thunderstorm Warning | GID | Clay | 33 min |
| Aug 20, 5:12 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 33 min |
| Aug 20, 5:16 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 59 min |
| Aug 20, 5:44 PM CDT | Severe Thunderstorm Warning | GID | Polk | 61 min |
| Aug 20, 5:54 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Nance | 36 min |
| Aug 20, 6:29 PM CDT | Severe Thunderstorm Warning | GID | Nance | 46 min |
| Aug 20, 6:40 PM CDT | Severe Thunderstorm Warning | GID | York | 34 min |
| Aug 20, 6:43 PM CDT | Severe Thunderstorm Warning | GID | Polk | 23 min |
| Aug 20, 6:56 PM CDT | Severe Thunderstorm Warning | GID | Merrick | 64 min |
| Aug 20, 3:09 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 36 min |
| Aug 20, 3:44 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 31 min |
| Aug 20, 4:11 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 49 min |
| Aug 20, 4:49 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 56 min |
| Aug 20, 5:18 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 42 min |
| Aug 20, 5:27 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 48 min |
| Aug 20, 5:35 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 40 min |
| Aug 20, 5:38 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 52 min |
| Aug 20, 6:05 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 25 min |
| Aug 20, 6:07 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 23 min |
| Aug 20, 6:10 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 17 min |
| Aug 20, 6:30 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.